Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 103, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 2, 2011, 3:52 PM MDT for Logan County, Colorado. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2011, 3:52 PM MDT (21:52 UTC)
- Expired
- Jul 2, 2011, 4:30 PM MDT
- In force
- 38 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Logan County, CO
The radar
The Goodland radar (KGLD), 173 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 4:11 PM MDT | HAIL 0.75 | 4 Sw Fleming, CO | MOSTLY PEA SIZE HAIL WITH LIGHT RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 3:20 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1031 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
237 WUUS55 KBOU 022152 SVRBOU COC075-022230- /O.NEW.KBOU.SV.W.0103.110702T2152Z-110702T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 352 PM MDT SAT JUL 2 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LOGAN COUNTY IN NORTHEAST COLORADO * UNTIL 430 PM MDT * AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL... AND DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF ST PETERSBURG...OR 12 MILES SOUTHEAST OF STERLING... MOVING NORTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST PETERSBURG...ILIFF AND FLEMING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 4080 10266 4046 10268 4045 10308 4078 10312 TIME...MOT...LOC 2152Z 268DEG 13KT 4054 10300 WIND...HAIL 60MPH 1.25IN $$
2 follow-up statements
954 WWUS55 KBOU 022205 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 405 PM MDT SAT JUL 2 2011 COC075-022230- /O.CON.KBOU.SV.W.0103.000000T0000Z-110702T2230Z/ LOGAN CO- 405 PM MDT SAT JUL 2 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR SOUTHEASTERN LOGAN COUNTY... AT 405 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED 4 MILES EAST OF REIRADON HILL...OR 13 MILES EAST OF STERLING...MOVING EAST AT 15 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST PETERSBURG...ILIFF AND FLEMING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. && LAT...LON 4080 10266 4046 10268 4045 10308 4078 10312 TIME...MOT...LOC 2205Z 268DEG 13KT 4057 10296 WIND...HAIL 60MPH 1.25IN $$
462 WWUS55 KBOU 022232 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 432 PM MDT SAT JUL 2 2011 COC075-022243- /O.EXP.KBOU.SV.W.0103.000000T0000Z-110702T2230Z/ LOGAN CO- 432 PM MDT SAT JUL 2 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN COUNTY HAS EXPIRED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4080 10266 4046 10268 4045 10308 4078 10312 TIME...MOT...LOC 2205Z 268DEG 13KT 4057 10296 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:52 PM MDT, 0 minutes earlier.
Area forecast discussion, Jul 2, 3:52 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 352 PM MDT SAT JUL 2 2011 .UPDATE...FORECAST HAS BEEN UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH 586 FROM NOAA'S STORM PREDICTION CENTER FOR NORTHEAST COLORADO. THE WATCH PERIOD RUNS UNTIL 04Z THIS EVENING...UNLESS THE THREAT FOR SEVERE WEATHER SHOULD END EARLIER THAN THAT. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS APPEARS TO BE MAIN THREAT. HOWEVER CAN NOT RULE OUT AN ISOLATED TORNADO IN THE NORTHEAST CORNER OF THE STATE. && .SHORT TERM... .PREV DISCUSSION... /ISSUED 310 PM MDT SAT JUL 2 2011/ SHORT TERM...CONVECTIVE TEMPERATURE HAVE FINALLY BEEN REACHED ALONG THE FRONT RANGE. JUST A MATTER OF TIME BEFORE CONVECTION BEGINS PRODUCING CG LIGHTNING...GUSTY WINDS...LIGHT-MODERATE RAINFALL AND POSSIBLY SMALL HAIL. STORMS WITH THIS FIRST WAVE OF CONVECTION SHOULD CONTINUE TO GROW AS THEY TRACK EAST-SOUTHEAST FED BY 10-15KT SELY BNDRY LAYER FLOW AND LOW/MID 50 DEG DEWPTS. COULD SEE A COUPLE OF THESE STORMS GO SEVERE ROUGHLY EAST OF I-25 WITH LARGE HAIL AND WIND GUSTS TO 60 MPH BEING THE MAIN THREAT. ATTENTION THEN SHIFTS TO A SECOND WAVE OF STORMS EXPECTED TO DEVELOP OVER AND ALONG THE NORTHERN FRONT RANGE AFTER 22Z. WEAK SHORTWAVE TROUGH EMBEDDED IN WLY FLOW ALOFT NOW OVER CNTRL WYOMING/N-CENTRAL IS SLATED TO PASS OVER NERN COLORADO LATE THIS AFTERNOON AND EARLY THIS EVENING. STORM PREDICTION CENTER HAS MOST OF NORTHEAST COLORADO UNDER A SLIGHT RISK OF SVR ATTM. LATEST SFC ANALYZES SHOW THIS AREA STILL WEAKLY CAPPED...HOWEVER HRRR AND NAM INDICATE A NORTHWEST-TO- SOUTHEAST SWATH OF 2000-3000J/KG SFC BASED CAPES ACROSS THE NERN CORNER OF THE STATE FM 02/21Z TO 03/02Z. HELICITIES OVER 250 OUT THERE WITH GUSTY SELY FLOW. COULD SEE A FEW STORMS OUT THERE PRODUCING HAIL UP TO 2 INCHES IN DIAMETER...GUSTS IN EXCESS OF 60KTS...1 TO 2 INCH RAINFALL AMOUNTS AND EVEN A FEW TORNADOES. A TORNADO WATCH IS NOW IN EFFECT FOR ERN WYOMING/WRN NEBRASKA UNTIL 04Z TONIGHT. COULD SEE THIS WATCH EXPANDED SOUTHWARD INTO NERN COLORADO ANY TIME NOW. OTHERWISE...SHOULD SEE CONVECTION MOVE EAST AWAY FROM THE FRONT RANGE THIS EVENING WITH DRYING AND SUBSIDENCE IN THE WAKE OF THE PASSING SHORTWAVE. MEANWHILE COULD SEE T-STORMS LINGERING WELL AFTER MIDNIGHT/06Z IN THE FAR ERN ZONES WHERE A MOIST AND UNSTABLE S-SELY FLOW PERSISTS. ON SUNDAY...AIRMASS ACROSS THE REGION WILL CONTINUE TO DRY OUT AND WARM UP WITH THE HIGH PRESSURE ALOFT STRENGTHENING. SEE DAYTIME TEMPERATURES PUSHING WELL INTO THE 90S AT LOWER ELEVATIONS AND THE 70S AND LOWER 80S IN THE HIGH COUNTRY. COULD STILL SEE STEEP LAPSE RATES AND POCKETS OF LOW LEVEL MOISTURE PRODUCING ISOLATED LATE DAY STORMS OVER THE MTNS AND FTHL AREAS ROUGHLY SOUTH OF I-70. THIS INCLUDES SOUTH PARK. OTHERWISE LOOKING FOR A DRY DAY WITH PLENTY OF SUNSHINE FOR THE REST OF THE CWFA. LONG TERM...MODELS KEEP AN UPPER RIDGE CENTER AROUND SOUTHWEST TO SOUTH CENTRAL COLORADO SUNDAY NIGHT THROUGH TUESDAY NIGHT. THE FLOW ALOFT VARIES SOMEWHAT THROUGH THAT PERIOD WITH THE RIDGE AXIS MOVING ABOUT. FOR THE MOST PART JET LEVEL WINDS WILL BE WEST-NORTHWESTERLY FOR THE CWA. THERE IS A WEAK UPPER TROUGH WAY NORTH AND NORTHEAST OF COLORADO MOVING EAST FROM LATER MONDAY ONWARD. THIS SEEMS TO HELP BRING IN A COOLER AIRMASS SOMETIME LATER MONDAY...CONTINUING THROUGH TUESDAY. THE QG VERTICAL VELOCITY IS BENIGN TO VERY WEAK UPWARD MOTION FOR THE CWA SUNDAY NIGHT THROUGH TUESDAY NIGHT. THE LOW LEVEL WINDS LOOK TO ADHERE TO NORMAL PATTERNS SUNDAY NIGHT INTO MONDAY AFTERNOON...THEN A WEAK SURGE MOVES IN. UPSLOPE FLOW IS PROGGED MONDAY EVENING THROUGH TUESDAY NIGHT. FOR MOISTURE...THERE IS BIT IN THE MID AND UPPER LEVELS SUNDAY EVENING. OVERNIGHT SUNDAY AND MONDAY MORNING LOOK PRETTY DRY. FOR LATE DAY MONDAY AND MONDAY NIGHT...MOISTURE INCREASES...WITH MORE IN THE MID AND UPPER LEVELS. ON TUESDAY AND TUESDAY EVENING...MOISTURE IS PRETTY DEEP...WITH SOME EVEN IN THE LOWER LEVELS. DEW POINT PROGGS HAVE READINGS IN THE 35-45 F RANGE SUNDAY NIGHT...WITH SOMEWHAT HIGHER VALUES OVER THE NORTHEAST BORDER. THEY ARE IN THE 35 F WEST TO 55 F EAST RANGE ON MONDAY. BY MONDAY NIGHT AND TUESDAY...THEY CLIMB INTO THE 50S F WEST TO THE MID 60S F EAST. PRECIPITABLE WATER PROGGS SHOW THIS TREND AS WELL...WITH VALUES AROUND 0.60 INCH SUNDAY NIGHT...GETTING IN TO THE 1.00-1.50 INCH RANGE TUESDAY AND TUESDAY EVENING. LAPSE RATES ARE PRETTY STEEP SUNDAY EVENING AND AGAIN LATE DAY MONDAY. THERE ARE NOT AS GOOD ON TUESDAY. THERE IS SOME CAPE AROUND SUNDAY EVENING...ESPECIALLY OVER THE MOUNTAINS AND NORTHEAST CORNER. THERE CAPE IS ONLY FAIR LATE DAY MONDAY...WITH THE BEST OVER THE MOUNTAINS AND FOOTHILLS. THERE IS SOME CAPE OVER ALL THE CWA TUESDAY...BUT VALUES ARE UNDER 1600 J/KG. THE QPF FIELDS SHOW NO MEASURABLE PRECIPITATION FOR THE CWA SUNDAY NIGHT AND MUCH OF MONDAY. BY MONDAY AFTERNOON AND NIGHT...BOTH MODELS HAVE A TAD OF MEASURABLE PRECIPITATION. BY LATER TUESDAY AND TUESDAY EVENING... HIGHER AMOUNTS OF MEASURABLE RAINFALL ARE INDICATED ON BOTH MODELS FOR ALL OF THE CWA...THE SOUTHEAST CORNING LOOKING THE DRIEST. SO FOR POPS...WILL GO MINIMAL CHANCES OVER THE HIGH COUNTRY SUNDAY EVENING. WILL GO WITH 10-20%S LATE DAY MONDAY. WILL INCREASE POPS TO 30-40%S FOR TUESDAY AFTERNOON AND EVENING WITH THE DECENT MOISTURE IN MIND. FOR TEMPERATURES...MONDAY'S HIGHS WILL BE CLOSE TO SUNDAY'S...MAYBE A TAD WARMER. TUESDAY'S READINGS ARE 4-8C COOLER THAN MONDAY'S ON THE NAM...BUT ONLY SLIGHTLY COOLER ON THE GFS. FOR THE LATER DAYS...WEDNESDAY THROUGH SATURDAY...THE UPPER RIDGE FLATTENS A TINY BIT WITH ITS CENTER TO MOVE SOUTH INTO NEW MEXICO...THEN SOUTHEAST BY SATURDAY. MOISTURE LOOKS PRETTY GOOD ON BOTH THE GFS AND ECMWF...SO WILL GO WITH 20-30% POPS THROUGH THE PERIOD. TEMPERATURES LOOK TO BE AROUND SEASONAL NORMALS TO SLIGHTLY BELOW. && .AVIATION...SCATTERED THUNDERSTORMS EXPECTED TO MOVE ACROSS THE DENVER METRO AREA NOW THROUGH 01Z THIS EVENING. STORMS WILL GENERALLY PRODUCE GUSTY ERRATIC WINDS POTENTIALLY TO 50 MPH... SEVERAL MINUTES OF LIGHT TO MODERATE RAINFALL...AND POSSIBLY SMALL HAIL. HOWEVER CAN NOT RULE OUT A SEVERE T-STORM OR TWO CAPABLE OF ONE INCH DIAMETER HAIL AND WIND GUSTS TO 60 MPH. STORMS ARE EXPECTED TO MOVE EAST OF THE DENVER METRO AREA AFTER 02Z THIS EVENING FOLLOWING THE PASSAGE OF A WEAK UPPER AIR DISTURBANCE. VISIBILITIES COULD BRIEFLY LOWER TO 3-4 MILES WITH THE RAINFALL AND STORM CLOUD BASES AS LOW AS 6000 FT AGL. CONDITIONS IMPROVE LATER THIS EVENING AS DRIER AIR MOVES IN FROM THE WEST. ON SUNDAY...ANTICIPATE VFR CONDITIONS UNDER A STRONG RIDGE OF HIGH PRESSURE AND LIGHT DIURNAL WINDS. .HYDROLOGY...WILL CONTINUE TO SEE THE TYPICAL DIURNAL RISE AND FALL CYCLE ON AREA RIVERS. ALONG THE FRONT RANGE...FLOOD ADVISORIES REMAIN IN EFFECT FOR THE BIG THOMPSON AT ESTES PARK AND THE CACHE LA POUDRE RIVER. LEVELS HAVE FALLEN ON BOTH RIVERS TODAY...BUT WILL LIKELY RISE AGAIN TONIGHT AND REMAIN AT ACTION STAGE OVERNIGHT INTO TOMORROW. FLOOD ADVISORIES ALSO REMAIN IN EFFECT FOR RIVERS IN GRAND AND JACKSON COUNTIES ON THE WEST SLOPE. DO NOT SEE PEAKS REACHING LEVELS AS HIGH AS THEY WERE A COUPLE DAYS AGO. ISOLATED-SCATTERED THUNDERSTORMS LATE THIS AFTERNOON COULD CAUSE A BRIEF SPIKE ON FRONT RANGE RIVER FLOWS. HOWEVER THE STRONGER STORMS FARTHER OUT ON THE PLAINS WILL PRODUCE THE HEAVIER RAINFALL. HIGH COUNTRY SNOWMELT WILL CONTINUE WITH THE UNSEASONABLY WARM TEMPERATURES THE NEXT 24 HOURS. FLOOD ADVISORIES... CURRENTLY IN EFFECT FOR THE BIG THOMPSON RIVER THROUGH ESTES PARK UNTIL NOON MONDAY. ADVISORIES ALSO IN EFFECT ON THE CACHE LA POUDRE RIVER FROM THE CANYON MOUTH TO GREELEY...THE COLORADO RIVER NEAR KREMMLING...THE SAINT LOUIS CREEK BETWEEN FRASIER AND TABERNASH IN GRAND COUNTY...AND FRASIER RIVER IN GRAND COUNTY UNTIL MONDAY AFTERNOON. && .BOU WATCHES/WARNINGS...NONE. && SHORT TERM...BAKER LONG TERM....RJK
Hazardous weather outlook, Jul 2, 12:03 PM MDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1203 PM MDT SAT JUL 02 2011 COZ030>051-031200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1203 PM MDT SAT JUL 02 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. ...SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTHEAST COLORADO THIS AFTERNOON AND EVENING... .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS SHOULD BEGIN FORMING OVER AND NEAR THE FRONT RANGE ANY TIME AFTER 1 PM TODAY. STORMS ROUGHLY SOUTH OF THE BOULDER AND LARIMER COUNTY LINE ARE EXPECTED TO TRACK SOUTHEAST OVER SOUTHERN PORTIONS OF THE I-25 URBAN CORRIDOR INCLUDING THE GREATER DENVER METRO AREA BETWEEN 1 AND 6 PM THIS AFTERNOON. HAIL UP TO THREE-QUARTER INCH IN DIAMETER...BRIEF HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. A SECOND WAVE OF THUNDERSTORMS IS EXPECTED TO FORM OVER THE NORTHERN FOOTHILLS UP ALONG THE WYOMING BORDER AFTER 3 PM WITH PASSAGE OF A WEAK UPPER LEVEL WEATHER DISTURBANCE. THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...POSSIBLY PRODUCING HAIL UP TO 1.5 INCHES IN DIAMETER...WIND GUSTS IN EXCESS OF 60 MPH...AND HEAVY RAINFALL. THESE STORMS MAY EVEN GENERATE A TORNADO OR TWO AS TRACK THE ACROSS THE NORTHEAST CORNER OF THE STATE WHERE THE GREATEST MOISTURE...INSTABILITY AND VERTICAL SHEAR WILL EXIST. THUNDERSTORMS SHOULD END BY 8 PM THIS EVENING...EXCEPT THOSE IN THE NORTHEAST CORNER WHERE THEY COULD LINGER BEYOND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY LOOKS HOT AND DRY ACROSS THE FORECAST AREA. MONDAY IS HOT AGAIN...BUT WITH A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS. FOR TUESDAY THROUGH FRIDAY...MORE MOISTURE IS EXPECTED WITH A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FOR MOST AREAS. TEMPERATURES WILL COOL OFF SOME TUESDAY THROUGH FRIDAY. SPOTTER ACTIVATION MAY BE NECESSARY ALONG THE FRONT RANGE BY 2 PM TODAY. BAKER/RJK
In the hours before
Special weather statement, Jul 2, 2:14 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 214 PM MDT SAT JUL 2 2011 COZ036-039-040-022045- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY CO- 214 PM MDT SAT JUL 2 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON COUNTY NORTH CENTRAL DOUGLAS COUNTY EXTREME SOUTHWESTERN ARAPAHOE COUNTY EXTREME SOUTHWESTERN DENVER COUNTY AT 214 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 5 MILES EAST OF ASPEN PARK...OR 18 MILES SOUTHWEST OF DENVER...MOVING EAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO TINY TOWN... SHERIDAN...ROXBOROUGH PARK...MORRISON...LOUVIERS...INDIAN HILLS... CONIFER...CHATFIELD RESERVOIR...ASPEN PARK...LITTLETON...SOUTHERN LAKEWOOD...SOUTHERN ENGLEWOOD AND SOUTHWESTERN DENVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. && LAT...LON 3966 10497 3944 10500 3943 10531 3965 10530 TIME...MOT...LOC 2014Z 263DEG 13KT 3954 10518
Special weather statement, Jul 2, 3:18 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 318 PM MDT SAT JUL 2 2011 COZ041-022145- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 318 PM MDT SAT JUL 2 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ELBERT COUNTY EASTERN DOUGLAS COUNTY AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF CASTLE ROCK...OR 29 MILES NORTH OF COLORADO SPRINGS...MOVING EAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO THE PINERY...PONDEROSA PARK...FRANKTOWN...ELIZABETH AND CASTLE ROCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. && LAT...LON 3946 10456 3923 10457 3921 10488 3946 10488 TIME...MOT...LOC 2119Z 258DEG 14KT 3929 10477
Special weather statement, Jul 2, 3:46 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 346 PM MDT SAT JUL 2 2011 COZ048-022215- LOGAN COUNTY CO- 346 PM MDT SAT JUL 2 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOGAN COUNTY AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF ST PETERSBURG...OR 9 MILES SOUTHEAST OF STERLING...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO ST PETERSBURG AND FLEMING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SATURDAY EVENING FOR NORTHEASTERN COLORADO. && LAT...LON 4073 10280 4048 10280 4048 10315 4073 10312 TIME...MOT...LOC 2146Z 266DEG 13KT 4058 10304
Local storm report, Jul 2, 3:50 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
350 PM MDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL CASTLE ROCK 39.38N 104.85W
07/02/2011 M0.75 INCH DOUGLAS CO TRAINED SPOTTER
&&
BENTONThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:17 AM MDT | Severe Thunderstorm Warning | BOU | Larimer | 43 min |
| Jul 2, 1:23 AM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 52 min |
| Jul 2, 12:16 PM MDT | Areal Flood Advisory | BOU | Jackson | 71 hr |
| Jul 2, 2:14 PM MDT | Special Weather Statement | BOU | Jefferson | 31 min |
| Jul 2, 3:18 PM MDT | Special Weather Statement | BOU | Douglas | 27 min |
| Jul 2, 3:46 PM MDT | Special Weather Statement | BOU | Logan | 29 min |
| Jul 2, 3:54 PM MDT | Special Weather Statement | BOU | Elbert | 36 min |
| Jul 2, 4:22 PM MDT | Special Weather Statement | BOU | Morgan | 23 min |
| Jul 2, 4:27 PM MDT | Special Weather Statement | BOU | Adams | 33 min |
| Jul 2, 4:45 PM MDT | Severe Thunderstorm Warning | BOU | Adams | 30 min |
| Jul 2, 5:05 PM MDT | Tornado Warning | BOU | Washington | 25 min |
| Jul 2, 5:16 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Washington | 59 min |
| Jul 2, 5:31 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 44 min |
| Jul 2, 5:44 PM MDT | Tornado Warning | BOU | Washington | 31 min |
| Jul 2, 5:49 PM MDT | Special Weather Statement | BOU | Lincoln | 26 min |
| Jul 2, 5:58 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 62 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.